Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 7, NWS Reno, NV

June 29, 2011Douglas County, Lyon County, Nevada

NWS Reno, NV issued this river flood warning at Jun 29, 2011, 1:09 PM PDT for Douglas County, Lyon County, Nevada. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 1:09 PM PDT (20:09 UTC)
Expired
Jun 30, 2011, 10:29 AM PDT
In force
21 hr
Issued by
NWS Reno, NV
Flood severity
Minor

Counties Douglas County, NV, Lyon County, NV

The radar

The Reno radar (KRGX), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Walker River at Hoye Bridge nr Wellington (HOYN2). The gauge peaked at 7.01 ft at Jun 30, 2011, 8:00 AM PDT.

actionminormoderatemajor681006/2906/3007/01
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10297500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS45 KREV 292009
FLWREV
 
FLOOD WARNING 
NATIONAL WEATHER SERVICE RENO, NV 
109 PM PDT WED JUN 29 2011

...THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

  WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON AFFECTING DOUGLAS 
  AND LYON COUNTIES

FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH AND WELLINGTON
NEVADA...MINOR FLOODING IS POSSIBLE BEGINNING THURSDAY AFTERNOON.

CONTINUED MELT OF THE LARGE SNOWPACK IN THE UPPER WALKER BASIN...
COMBINED WITH RAINFALL FROM THE STORM ON WEDNESDAY...HAS RESULTED IN
HIGH FLOWS ON THE WEST WALKER RIVER ABOVE TOPAZ LAKE.  THESE FLOWS
COULD CAUSE TOPAZ LAKE TO FILL BY EARLY THURSDAY MORNING...AND
DIVERSIONS FROM THE WEST WALKER RIVER INTO TOPAZ LAKE WOULD END AT
THAT TIME.  AS A RESULT...A SIGNIFICANT RISE COULD OCCUR ON THE WEST
WALKER RIVER BELOW TOPAZ LAKE BEGINNING THURSDAY MORNING...WITH
MINOR FLOODING POSSIBLE IN THE SMITH AND WELLINGTON AREA BEGINNING
THURSDAY AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE
MOVED AWAY FROM AREAS SUBJECT TO FLOODING.  FOLLOW THE DIRECTIONS OF
EMERGENCY OFFICIALS.  IF STRUCTURES ARE LOCATED NEAR CURRENT RIVER
LEVELS SANDBAGGING MAY BE NECESSARY.  DO NOT DRIVE CARS THROUGH
FLOODED AREAS AS RUSHING WATER CAN EASILY SWEEP A CAR AWAY.

PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS
SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE
VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY 
THURSDAY AFTERNOON...JUNE 30TH. 

&&

NVC005-019-010209-
/O.NEW.KREV.FL.W.0007.000000T0000Z-000000T0000Z/
/HOYN2.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
109 PM PDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS POSSIBLE AFTER NOON THURSDAY.
* FORECAST...THE RIVER MAY TO RISE TO NEAR 8.0 FEET BY
  NOON THURSDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING OF 
  LOWLANDS...PASTURE...AND RURAL ROADS ON THE WEST WALKER RIVER FROM
  TOPAZ LAKE TO MASON...INCLUDING SMITH AND WELLINGTON.

$$
2 follow-up statements
165 
WGUS85 KREV 292313
FLSREV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RENO, NV 
413 PM PDT WED JUN 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
CALIFORNIA...
 
  WEST WALKER RIVER ABOVE TOPAZ LAKE AFFECTING MONO COUNTY CALIFORNIA

  WEST WALKER RIVER BELOW TOPAZ LAKE AFFECTING DOUGLAS AND LYON
  COUNTIES NEVADA

FOR THE WEST WALKER RIVER ABOVE TOPAZ LAKE...INCLUDING 
WALKER...COLEVILLE AND TOPAZ CALIFORNIA...

MINOR TO MODERATE FLOODING IS FORECAST WEDNESDAY AFTERNOON THROUGH 
THURSDAY MORNING DUE TO A COMBINATION OF MELTING SNOW AND HEAVY 
RAINFALL.  THE WEST WALKER ABOVE TOPAZ LAKE IS EXPECTED TO CREST 
LATE WEDNESDAY EVENING IN THE UPPER WEST WALKER RIVER CANYON...NEAR 
MIDNIGHT IN THE LOWER CANYON AND EARLY THURSDAY MORNING IN THE 
ANTELOPE VALLEY-COLEVILLE AREA.

WARMER TEMPERATURES LATER THIS WEEK WILL AGAIN INCREASE 
SNOWMELT...AND THE POTENTIAL FOR MINOR LOWLAND FLOODING REMAINS 
THROUGH THE WEEKEND ON WEST WALKER RIVER ABOVE TOPAZ LAKE.

FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH AND WELLINGTON
NEVADA...

MINOR FLOODING IS POSSIBLE BEGINNING THURSDAY AFTERNOON.  THE HIGH 
FLOWS ABOVE TOPAZ LAKE MAY CAUSE TOPAZ TO FILL BY EARLY THURSDAY 
MORNING...AND DIVERSIONS FROM THE WEST WALKER RIVER INTO TOPAZ LAKE 
WOULD END AT THAT TIME.  AS A RESULT...A SIGNIFICANT RISE COULD 
OCCUR ON THE WEST WALKER RIVER BELOW TOPAZ LAKE BEGINNING THURSDAY 
MORNING...WITH MINOR FLOODING POSSIBLE IN THE SMITH AND WELLINGTON 
AREA BEGINNING THURSDAY AFTERNOON...AND COULD CONTINUE THROUGH THE
WEEKEND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS
SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE
VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE
MOVED AWAY FROM AREAS SUBJECT TO FLOODING. FOLLOW THE DIRECTIONS OF
EMERGENCY OFFICIALS. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS 
RUSHING WATER CAN EASILY SWEEP A CAR AWAY.

FLOWS ON TRIBUTARIES OF THE WALKER RIVER IN WESTERN MONO COUNTY WILL 
REMAIN HIGH THIS WEEK...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS 
AND BACK COUNTRY ROADS.   

THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY 
THURSDAY AFTERNOON...JUNE 30TH.

THESE RIVER FORECASTS ARE BASED ON FORECAST RAINFALL AND TEMPERATURE 
CONDITIONS AT TIME OF ISSUANCE.  IF ACTUAL CONDITIONS VARY FROM THESE
FORECASTS...RIVER CONDITIONS WILL VARY ACCORDINGLY.  RIVER FORECASTS
INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.    

&&

CAC051-010513-
/O.EXT.KREV.FL.W.0006.000000T0000Z-000000T0000Z/
/WWBC1.2.RS.110629T1330Z.000000T0000Z.000000T0000Z.NO/
413 PM PDT WED JUN 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST WALKER RIVER NEAR COLEVILLE.
* UNTIL FURTHER NOTICE.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...IN THE UPPER WEST WALKER RIVER CANYON...THE RIVER WILL
  RISE TO NEAR 6.5 FEET BY LATE WEDNESDAY EVENING.  THE CREST WILL
  ARRIVE IN THE ANTELOPE VALLEY-COLEVILLE AREA BY EARLY THURSDAY
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY 
  AFTERNOON. IT IS EXPECTED TO RISE ABOVE FLOOD STAGE AGAIN BY
  SATURDAY MORNING.
* IMPACT...AT 6.5 FEET...MODERATE FLOODING OF LOWLANDS...PASTURES AND 
  SOME RURAL ROADS FROM THE WEST WALKER RIVER CANYON TO TOPAZ LAKE...
  INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA.  APPROXIMATELY 
  3800 CFS WITH A 1 IN 10 CHANCE...OF OCCURRING ANY YEAR.

$$

NVC005-019-010513-
/O.CON.KREV.FL.W.0007.000000T0000Z-000000T0000Z/
/HOYN2.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
413 PM PDT WED JUN 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON.
* UNTIL FURTHER NOTICE.
* AT  3:31 PM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS POSSIBLE AFTER NOON THURSDAY...AND MAY CONTINUE
  THROUGH THE WEEKEND.
* FORECAST...THE RIVER MAY TO RISE TO NEAR 8.0 FEET BY NOON THURSDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING OF 
  LOWLANDS...PASTURE...AND RURAL ROADS ON THE WEST WALKER RIVER FROM
  TOPAZ LAKE TO MASON...INCLUDING SMITH AND WELLINGTON.

$$
572 
WGUS85 KREV 301729
FLSREV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RENO, NV 
1029 AM PDT THU JUN 30 2011
  
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEVADA...
 
  WEST WALKER RIVER BELOW TOPAZ LAKE AFFECTING DOUGLAS
  AND LYON COUNTIES

FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH...WELLINGTON
AND MASON NEVADA...

TOPAZ LAKE WAS ABLE TO ABSORB THE HIGH FLOWS WEDNESDAY ON THE UPPER
WEST WALKER RIVER WITHOUT FILLING TO CAPACITY.  AS A RESULT...FLOWS
ARE EXPECTED TO REMAIN BELOW FLOOD LEVELS ON THE WEST WALKER RIVER
BELOW TOPAZ LAKE THROUGHOUT THE INDEPENDENCE DAY WEEKEND...AND THE
FLOOD WARNING FOR THE WEST WALKER RIVER BELOW TOPAZ LAKE HAS BEEN
CANCELLED.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOWS ON THE WEST WALKER RIVER AND ITS TRIBUTARIES WILL REMAIN HIGH
THROUGH THIS WEEKEND...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS 
AND BACK COUNTRY ROADS.  PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES
ON RIVERS AND STREAMS IN THE EASTERN SIERRA THIS WEEKEND SHOULD TAKE
CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE VERY COLD AND
WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

DO NOT DRIVE CARS THROUGH FLOODED AREAS AS RUSHING WATER CAN EASILY
SWEEP A CAR AWAY.

IF ACTUAL CONDITIONS VARY FROM THOSE FORECAST...RIVER CONDITIONS WILL
VARY ACCORDINGLY.  RIVER FORECASTS INCLUDE CURRENT AND PLANNED
RESERVOIR RELEASES.    

&&

NVC005-019-301759-
/O.CAN.KREV.FL.W.0007.000000T0000Z-110630T1729Z/
/HOYN2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1029 AM PDT THU JUN 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON.
* AT  9:30 AM THURSDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* NO FLOODING IS EXPECTED THROUGH THE INDEPENDENCE DAY WEEKEND.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR 7.0 FEET THROUGH
  THE WEEKEND.
* IMPACT...AT 7.0 FEET...NO FLOODING. APPROX. 1940 CFS.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this river flood warning went out at Jun 29, 10:20 AM PDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 29, 10:20 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
1020 AM PDT WED JUN 29 2011

.UPDATE...
UPPER LOW IS BEGINNING TO MOVE EAST AT A FASTER PACE AS UPPER JET
WORKS AROUND TO EAST SIDE OF SYSTEM AND PACNW TROUGH ADVANCES
INLAND. LARGE SCALE LIFT WILL CONTINUE IN ADVANCE OF UPPER LOW
WITH DAYTIME HEATING ADDING TO ABUNDANT MOISTURE TO INCREASE
INSTABILITY. HEATING/LARGE SCALE LIFT WILL MAXIMIZE OVER THE
BASIN AND RANGE EARLY THIS AFTERNOON WITH SCATTERED SHOWERS AND
THUNDERSTORMS. LOW-MID LEVEL SHEAR PROFILES ALONG FRONTAL
BOUNDARY HAVE BEEN ELEVATED THIS MORNING ACROSS FAR EASTERN
PERSHING AND CHURCHILL COUNTIES WITH RADAR SHOWING ROTATION IN
DEEPER CELLS. LATEST SPC MESOSCALE ANALYSIS WERE INDICATING LARGE
0-3KM SRM IN THIS AREA. SO A FEW STORMS WILL BECOME ORGANIZED AND
STRONG THROUGH EARLY AFTERNOON BEFORE THE MAIN FOCUS SHIFTS EAST
OF AREA. CONDITIONS SHOULD IMPROVE QUICKLY FROM WEST TO EAST THIS
EVENING ON BACK SIDE OF TROUGH. RAINFALL AMOUNTS HAVE GENERALLY
BEEN AROUND 0.50-1.00 INCHES IN THE SIERRA WITH 0.10-0.25 INCHES
OVER WESTERN NV. AMOUNTS WILL BE MORE SPOTTY DUE TO THE CONVECTIVE
NATURE THIS AFTERNOON BUT SHOULD BE AROUND 0.10 INCH OR LESS IN
MOST LOCATIONS EXCEPT WHERE HEAVIER CELLS DEVELOP AND PRODUCE
UPWARDS TO 0.25 INCH AMOUNTS IN THE BASIN AND RANGE. HOHMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 305 AM PDT WED JUN 29 2011/

SHORT TERM...
ANOMALOUSLY COLD/DEEP UPPER LOW OVER SAN FRANCISCO WILL CONTINUE TO
BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION THIS MORNING
AS IT BEGINS TO SWING INLAND. AS OF 3 AM...RAINFALL AMOUNTS GREATER
THAN 0.75 INCH HAVE BEEN MEASURED IN MANY AREAS OVER AND WEST OF THE
SIERRA CREST...WITH BETWEEN 0.20-0.40 INCH FOR MOST SIERRA LOCATIONS
EAST OF THE CREST...LOCALLY OVER 0.50 INCH ON THE WEST SHORE OF LAKE
TAHOE. SHOWERS HAVE BEGAN SPILLING OVER INTO WRN NV LATE LAST NIGHT
BUT SO FAR MOST LOCATIONS HAVE SEEN LESS THAN 0.10 INCH. SNOW LEVELS
HAVE BEEN SLOW TO FALL...BUT SHOULD STILL DROP TO 8500-9000 FT THIS
MORNING. A FEW INCHES OF WET SNOW IS POSSIBLE ON THE HIGHEST PEAKS.

NUMEROUS SHOWERS OVER THE SIERRA AND NWRN NV WILL TAPER TO SCATTERED
SHOWERS THROUGH THE MID TO LATE MORNING HOURS AS THE UPPER LOW MOVES
INTO THE SIERRA. 00Z MODELS STILL SHOW GOOD INSTABILITY OVER EASTERN
PERSHING...CHURCHILL...AND MINERAL COUNTIES LATE THIS MORNING AND
AFTERNOON UNDER THE LEADING EDGE OF THE COLD POOL ALOFT. 00Z MODELS
ALSO DEPICT STRONG CONVERGENCE ALONG A SURFACE BOUNDARY TO THE EAST
OF HWY 95. STILL EXPECT SCATTERED THUNDERSTORMS TO DEVELOP IN THESE
AREAS LATE THIS MORNING OR EARLY AFTERNOON...THEN QUICKLY PUSH EAST
INTO CNTRL NV.

HIGHS TODAY WILL BE WELL BELOW AVERAGE WITH THE UPPER LOW OVERHEAD.
700 MB TEMPS AS LOW AS -2C AND 500 MB HEIGHTS IN THE 560S WILL KEEP
TEMPS IN THE 60S ALONG THE HWY 395 CORRIDOR AND IN THE 50S FOR THE
SIERRA VALLEYS AND TAHOE BASIN. THE WIND WILL PICK UP AGAIN THIS
AFTERNOON ACROSS WRN NV...BUT WITH GUSTS ONLY TO AROUND 25 MPH.

THE UPPER LOW WILL EJECT WEDNESDAY NIGHT BRINGING AN END TO THE
THREAT FOR SHOWERS AND THUNDERSTORMS. OVERNIGHT LOW TEMPS WILL BE ON
THE COOL SIDE FOR ALMOST JULY AS DRIER AIR MOVES IN AND SKIES BEGIN
TO CLEAR.

HIGH PRESSURE WILL BUILD OVER THE ERN PAC AND SWRN STATES THE LATTER
HALF OF THE WEAK...WITH ZONAL FLOW ALOFT AND RISING HEIGHTS OVER OUR
REGION. THIS WILL BRING GRADUAL WARMING WITH HIGHS RETURNING TO NEAR
AVERAGE BY FRIDAY AND TO SEVERAL DEGREES ABOVE AVERAGE BY SATURDAY.
WINDS WILL GENERALLY BE LIGHT THROUGH FRIDAY AS MODELS PROJECT WEAK
SURFACE GRADIENTS...WITH A THERMAL TROUGH TO THE WEST OF THE SIERRA
CREST. SCV

LONG TERM...SATURDAY THROUGH TUESDAY...
MEDIUM RANGE MODELS AGAIN SHOWING GOOD AGREEMENT THROUGH THE BULK OF
THE EXTENDED PERIOD AS FOUR CORNERS HIGH BUILDS EARLY BEFORE
STARTING TO SHIFT TO THE EAST A BIT BY THE END OF THE PERIOD. ECMWF
AND GFS DO HINT AT A SHORT WAVE TROF MOVING TOWARD THE RGN FROM THE
WEST BY THE END OF THE PERIOD WHILE MOST MODELS SHOW A WEAK
DISTURBANCE LIFTING NORTH AROUND THE PERIPHERY OF THE HIGH
MONDAY/TUESDAY. BEST INSTABILITY SHOULD BE MONDAY AND TUESDAY WITH
SOME OVERNIGHT CONVECTION POSSIBLE INTO MONDAY NIGHT. PWAT PROG NOT
AS WET TODAY AS 24 HOURS AGO...BUT STILL UP TO ALMOST 0.75 INCHES
FOR THE SRN CWA BY TUESDAY AFTN. WILL KEEP ISOLD TSTMS ACROSS THE
SOUTH ON SUNDAY AND INTRODUCE THEM FARTHER NORTH BY MONDAY/TUESDAY
AND MENTION SHOWERS AS WHILE FOR THOSE DAYS. ALTHOUGH THE FAR NRN
ACTIVITY COULD WELL BE DRY BOTH DAYS. LIGHT H700 FLOW ACROSS THE SRN
CWA WILL ADD TO CHANCES FOR WET STORMS BY MONDAY. HIGHS REACH AROUND
10 DEGREES ABOVE AVERAGE BY SUNDAY AND CONTINUE INTO THE EARLY PART
OF NEXT WEEK. MLF

AVIATION...
UPPER LOW TO MOVE OVER THE RGN TODAY WITH PERIODS OF RAIN AND TSTMS
THROUGH MUCH OF THE DAY. BETTER CONVECTION COVERAGE TO THE EAST OF
HIGHWAY 95 TODAY WHILE LOWEST CIGS/VSBYS WILL BE CONFINED TO THE
SIERRA AND INTO NORTHEAST CALIFORNIA. CIGS SHOULD DROP BELOW VFR
THIS MORNING BUT NOT LIKELY TO GO AS LOW AS IFR EXCEPT NEAR THE
HIGHER ELEVATIONS. PERIODS OF LIGHT TO MODERATE RAIN BELOW 9000 FEET
COULD ALSO DROP VSBYS TO AROUND 4 MILES AT TIMES. HIGHER ELEVATIONS
SHOULD SEE SOME LIGHT SNOW AS SNOW LEVELS DROP THROUGH THE MORNING
WITH MOUNTAIN OBSCURATION AND IFR CONDITIONS ABOVE 9000 FEET.

TO THE EAST CIGS LOWER TO AROUND 3500 FEET AND POSSIBLY LOWER FOR A
BRIEF TIME THIS MORNING WHEN HEAVIEST BAND OF PCPN MOVES INTO WRN
NV. VSBYS SHOULD STAY ABOVE 4 MILES. WINDS LESS TODAY IN CORE OF
UPPER LOW EXCEPT IN AREAS EAST OF HIGHWAY 95 WHERE CONVECTION OCCURS
AND SFC WINDS COULD BE ERRATIC AND GUSTY. MLF

HYDROLOGY...
ANOMALOUSLY COLD UPPER LEVEL LOW CONTINUES MOVING EAST OVER THE AREA
TODAY BRINGING COOLER TEMPS...SO LESS SNOWMELT THROUGH TODAY AND
TONIGHT. BUT THERE REMAIN FLOODING CONCERNS AS LIGHT TO MODERATE
RAINS FALL OVER PARTS OF THE REGION...WITH THE HEAVIEST RAIN FROM
TAHOE NORTH. PCPN TOTALS SO FAR HAVE NOT BEEN QUITE AS HIGH AS
EXPECTED...ALTHOUGH SOME AREAS OF LASSEN COUNTY INTO NRN WASHOE
COUNTY HAVE SEEN STORM TOTALS APPROACHING 0.75 INCHES. FARTHER SOUTH
TOTALS HAVE BEEN AROUND 0.50 INCHES ALONG THE CREST IN THE TAHOE
AREA AND LESS TO THE SOUTH INTO ALPINE AND MONO COUNTIES. STILL
EXPECTING ADDITIONAL RAIN THIS MORNING MANY AREAS...MAYBE ANOTHER
0.25-0.35 INCHES. SNOW LEVELS HAVE BEEN SLOW TO FALL AS WELL...AT OR
ABOVE 9500 FEET NOW. THIS SHOULD LOWER A BIT MORE THROUGH THE
MORNING BEFORE RISING THIS AFTERNOON. SO MOST PCPN FALLS AS RAIN
TODAY...AND WILL CONTRIBUTE SOME TO MELTING MORE SNOW AND CAUSE
DIRECT RUNOFF OVER AREAS THAT HAVE LITTLE SNOW AND HAVE RECEIVED
RAIN ALREADY.

IN THE TAHOE AREA SOME SMALL STREAMS HAVE RESPONDED WELL THIS
MORNING WITH ADDITIONAL RESPONSES POSSIBLE AS MORE RAIN FALLS. NO
SIGNIFICANT FLOODING HAS OCCURRED OR IS EXPECTED UNLESS RAIN RATES
INCREASE MUCH MORE. BUT SOME FLOODING OVER VERY LOW LYING AREAS NEAR
THE SMALL STREAMS IS POSSIBLE THIS MORNING. SO WILL MAINTAIN THE
AREAL FLOOD ADVISORY THERE THROUGH THE DAY AND LET LATER SHIFTS
EVALUATE. TO THE NORTH THE HEAVIEST RAINS IN LASSEN COUNTY ARE
MAINLY EAST OF THE SUSAN RIVER BASIN AND THE RIVER HAS NOT RESPONDED
AS MUCH AS FORECAST. MORE RAINS ARE POSSIBLE TODAY...BUT SHOULD NOT
CAUSE MUCH IN THE WAY OF FLOODING CONCERNS.

THE WALKER RIVER BASIN REMAINS THE GREATEST CONCERN AS IT STILL HAS
THE LARGEST HIGH ELEVATION SNOWPACK OF ANY BASIN AND THE RAINFALL
WILL HELP MELT OFF ADDITIONAL SNOW. THE WEST WALKER RIVER ABOVE
TOPAZ WILL SEE MINOR FLOODING LATER TODAY DUE TO RAIN AND SNOWMELT
RUNOFF...WITH NEAR MODERATE FLOODING POSSIBLE LATER TONIGHT...SO
WILL MAINTAIN THE FLOOD WARNING TODAY. WHILE DOWNSTREAM THERE HAS
BEEN A SLIGHT DECREASE IN THE FLOWS...THIS SHOULD REVERSE IN THE
NEXT FEW DAYS AS FLOWS INCREASE AGAIN FROM TODAY'S MELT AND
INCREASED MELT LATER THIS WEEK AS TEMPERATURES WARM AGAIN. A FLOOD
WARNING REMAINS IN EFFECT FOR MODERATE FLOODING FROM MASON TO THE
WEBER RESERVOIR. PREVIOUSLY SPOTTERS REPORTED WATER TO WITHIN A
COUPLE OF INCHES OF BRIDGE BOTTOMS CROSSING THE WALKER RIVER IN THE
MASON VALLEY...WITH SIGNIFICANT FLOODING OF AGRICULTURAL AREAS. IN
ADDITION...FLOOD WATERS ARE NEARING THE LOWEST STRUCTURES ALONG THE
RIVER. DOWNSTREAM OF WEBER RESERVOIR ON THE MAINSTEM WALKER AND
TOPAZ LAKE ON THE WEST WALKER REMAIN UNDER A FLOOD WATCH AS
ADDITIONAL RELEASES MAY BE NECESSARY.

SMALLER CREEKS AND STREAMS THROUGHOUT MONO COUNTY HAVE ALREADY SEEN
MINOR FLOODING DUE TO SNOWMELT AND ALTHOUGH THEY HAVE RECEDED
SLIGHTLY DUE TO THE COOLER TEMPERATURES...THESE WILL RISE ONCE AGAIN
WITH THE RAIN FALLING ON TOP OF A RIPE HIGH ELEVATION SNOW PACK AND
ADDITIONAL FLOODING MAY BE POSSIBLE LATER THIS WEEK AS ABOVE AVERAGE
TEMPERATURES RETURN TO THE AREA. GREATEST FLOODING CONCERNS IN THE
SMALLER STREAMS INCLUDE AREAS ABOVE BRIDGEPORT...IN THE LEE VINING
AREA...THE MAMMOTH LAKES AREAS AND THE UPPER REACHES OF THE OWENS
RIVER IN FAR SRN MONO COUNTY. PREVIOUS REPORTS INCLUDE SEVERAL
CAMPGROUNDS ALONG CREEKS AND STREAMS FLOODING IN ADDITION TO
BACKCOUNTRY ROADS. AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR MONO
COUNTY. DF/MLF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jun 29, 7:48 AM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
748 AM PDT WED JUN 29 2011

NVZ004-291530-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
748 AM PDT WED JUN 29 2011

...STRONG STORM OVER FAR NORTHEAST PERSHING COUNTY...

AT 742 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES NORTH OF MOUNT TOBIN...OR 22 MILES
SOUTHWEST OF VALMY...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...
CAN BE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4068 11728 4056 11729 4046 11742 4058 11760
      4070 11748 4069 11731
TIME...MOT...LOC 1447Z 221DEG 24KT 4059 11742

HOHMANN
Special weather statement, Jun 29, 11:54 AM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1154 AM PDT WED JUN 29 2011

NVZ004-291915-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1154 AM PDT WED JUN 29 2011

...STRONG THUNDERSTORMS NEAR MIDDLEGATE...

AT 1148 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW
PEAK TO 14 MILES SOUTHEAST OF COLD SPRINGS...AND MOVING NORTH AT 25
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...MARBLE SIZED HAIL...AND
STRONG GUSTY WINDS OF 40 TO 50 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...COLD SPRINGS...FRENCHMAN...
MIDDLEGATE...JUNCTION US 50 AND NV 121...DIXIE VALLEY
ROAD...JUNCTION HIGHWAY 50 AND HIGHWAY 722 AND FAIRVIEW PEAK.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 NEAR MIDDLEGATE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3937 11770 3937 11775 3927 11771 3922 11771
      3918 11775 3917 11831 3942 11828 3945 11763
      3943 11763
TIME...MOT...LOC 1852Z 191DEG 19KT 3923 11823 3924 11773

HOHMANN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:48 AM PDTSpecial Weather StatementREV42 min
Jun 29, 7:54 AM PDTTornado WarningREVPershing36 min
Jun 29, 11:54 AM PDTSpecial Weather StatementREVChurchill21 min

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.